MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2070-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined; however, the reported difficulty removing the device, separation, unexpected medical intervention, surgical intervention, delay in the procedure, and hospitalization appear to be related to operational context.A conclusive cause for the reported patient effect of hemorrhage/blood loss/bleeding and the relationship to the device, if any, cannot be determined.The reported patient effect of hemorrhage/blood loss/bleeding is listed in the percutaneous transluminal angioplasty (pta) catheter, armada 35 / armada 35 ll, global, instruction for use as a known patient effect.Possible factors that could contribute to the reported balloon rupture, include, but are not limited to, balloon damage during processing of the balloon material, insufficient preparation, inflation technique, or inadvertently mishandled during preparation.In this case, a conclusive cause for the reported balloon rupture cannot be determined since the device was not retuned for analysis.Additionally, the ruptured balloon material likely interacted with the introducer sheath resulting in the reported difficulty removing the device and upon further manipulation, the balloon ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was treat a lesion in the right external iliac artery.Two supera stents, 6.0x150mm and 5.5x150mm, were implanted in the left superficial femoral artery (sfa) without issues.The 7.0x100mm armada 35 balloon dilatation catheter (bdc) was used for pre-dilatation of the right external iliac artery and an 8.0x100mm unspecified stent was implanted.The same armada balloon was used for post dilatation approximately four times, at 14 atmospheres (atms); however, the balloon ruptured.An attempt was made to remove the bdc but it became stuck while being pulled through the sheath, and separated.Multiple attempts were made to remove the separated portion of the balloon with a snare and support catheter but were unsuccessful.It was noted that there was some extended bleeding around the sheath of the left radial artery.Surgical cutdown and endarterectomy were performed and nothing remains in the patient.A clinically significant delay in the procedure was noted and the patient will remain hospitalized for multiple days.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21423443
Report Number2024168-2025-01903
Device Sequence Number12809327
Product Code LIT
UDI-Device Identifier08717648155383
UDI-Public(01)08717648155383(17)271031(10)40515G2
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB2070-100
Device Catalogue NumberB2070-100
Device Lot Number40515G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight79 KG